Alert archive / New York / Small Craft Advisories in 2010

Small Craft Advisory 17, NWS Buffalo, NY

February 13, 2010

NWS Buffalo, NY issued this small craft advisory at Feb 13, 2010, 3:33 AM EST. It took effect at Feb 13, 2010, 4:00 PM EST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2010, 3:33 AM EST (08:33 UTC)
In effect from
Feb 13, 2010, 4:00 PM EST
Expired
Feb 15, 2010, 3:23 PM EST
In force
47 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WHUS71 KBUF 130833
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 AM EST SAT FEB 13 2010

LOZ043-044-131645-
/O.NEW.KBUF.SC.Y.0017.100214T0300Z-100215T0500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
333 AM EST SAT FEB 13 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
MIDNIGHT EST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT
EST SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-045-131645-
/O.NEW.KBUF.SC.Y.0017.100214T1100Z-100215T0500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
333 AM EST SAT FEB 13 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT
EST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST
SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
10 follow-up statements
816 
WHUS71 KBUF 131432
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
932 AM EST SAT FEB 13 2010

LOZ043-044-132245-
/O.CON.KBUF.SC.Y.0017.100214T0300Z-100215T0500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
932 AM EST SAT FEB 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO MIDNIGHT EST SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO MIDNIGHT EST SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-045-132245-
/O.CON.KBUF.SC.Y.0017.100214T1100Z-100215T0500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
932 AM EST SAT FEB 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
MIDNIGHT EST SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
MIDNIGHT EST SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
502 
WHUS71 KBUF 132042
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EST SAT FEB 13 2010

LOZ042>045-140445-
/O.EXT.KBUF.SC.Y.0017.100213T2100Z-100215T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
342 PM EST SAT FEB 13 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
148 
WHUS71 KBUF 140253
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
953 PM EST SAT FEB 13 2010

LOZ042>045-141100-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-100215T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
953 PM EST SAT FEB 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
341 
WHUS71 KBUF 140816
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
316 AM EST SUN FEB 14 2010

LOZ042>045-141630-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-100215T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
316 AM EST SUN FEB 14 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


RSH
716 
WHUS71 KBUF 141451
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
951 AM EST SUN FEB 14 2010

LOZ042>045-142300-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-100215T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
951 AM EST SUN FEB 14 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
013 
WHUS71 KBUF 142003
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
303 PM EST SUN FEB 14 2010

LOZ042-043-150500-
/O.EXT.KBUF.SC.Y.0017.000000T0000Z-100215T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
303 PM EST SUN FEB 14 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-150500-
/O.EXT.KBUF.SC.Y.0017.000000T0000Z-100215T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
303 PM EST SUN FEB 14 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJR
609 
WHUS71 KBUF 150249
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
949 PM EST SUN FEB 14 2010

LOZ042-043-151100-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-100215T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
949 PM EST SUN FEB 14 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-151100-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-100215T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
949 PM EST SUN FEB 14 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
034 
WHUS71 KBUF 150819
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
319 AM EST MON FEB 15 2010

LOZ042-043-151630-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-100215T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
319 AM EST MON FEB 15 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-151630-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-100215T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
319 AM EST MON FEB 15 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
092 
WHUS71 KBUF 151500
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1000 AM EST MON FEB 15 2010

LOZ042-043-151600-
/O.CAN.KBUF.SC.Y.0017.000000T0000Z-100215T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1000 AM EST MON FEB 15 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LOZ044-045-152100-
/O.CON.KBUF.SC.Y.0017.000000T0000Z-100215T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1000 AM EST MON FEB 15 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
785 
WHUS71 KBUF 152023
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EST MON FEB 15 2010

LOZ044-045-152130-
/O.CAN.KBUF.SC.Y.0017.000000T0000Z-100215T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
323 PM EST MON FEB 15 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

SAGE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 3:26 AM EST, 7 minutes earlier.

Area forecast discussion, Feb 13, 3:26 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
326 AM EST SAT FEB 13 2010

.SYNOPSIS...
DEEP LOW PRESSURE WILL CONTINUE DRIFTING NORTHEAST INTO THE CANADIAN
MARITIMES WHILE HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST. A
NORTHWEST FLOW DRAWING IN AIR FROM THE HUDSON BAY AREA BETWEEN THE
TWO SYSTEMS WILL KEEP OUR REGION COLDER THAN NORMAL THROUGH THE
WEEKEND...MAINTAINING THE POTENTIAL FOR SCATTERED SNOW SHOWERS AND
LIMITED LAKE SNOWS TO THE SOUTHEAST OF THE LAKES.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD POOL OF AIR ASSOCIATED WITH A WEAK MID LEVEL SHORTWAVE WILL
SLOWLY ROTATE FROM LAKE HURON AND SOUTHERN ONTARIO ACROSS WESTERN
NEW YORK DURING THE COURSE OF TODAY AND EARLY TONIGHT. THE SYNOPTIC
SNOW SHOWERS THAT WILL DEVELOP FROM THIS SCENARIO WILL THEN BE
ENHANCED BY MOISTURE AND WEAK INSTABILITY FROM LAKE ONTARIO...AND TO
A LESSER DEGREE FROM THE MOSTLY ICE COVERED LAKE ERIE.

THE SNOW SHOWERS WILL BE LEAST WIDESPREAD THIS MORNING...BUT AS THE
DAY PROGRESSES...THE SNOW SHOWERS SHOULD BECOME MORE WIDESPREAD.
SNOW ACCUMULATIONS TODAY SHOULD REMAIN UNDER AN INCH...PARTICULARLY
ACROSS THE FINGER LAKES AND EASTERN LAKE ONTARIO REGIONS WHERE THE
SNOW SHOWERS SHOULD BE FAR LESS COMMON.

A STRONGER CYCLONIC FLOW WILL SET UP IN THE WAKE OF THE MID LEVEL
SHORTWAVE TONIGHT AS DEEPER SYNOPTIC MOISTURE WILL BECOME AVAILABLE.
SNOW SHOWERS WILL BECOME MUCH MORE WIDESPREAD AS A RESULT...ESP OVER
THE WESTERN COUNTIES. HAVE THUS RAISED POPS TO CATEGORICAL FOR A
LARGE PORTION OF WESTERN NEW YORK WITH HIGH CHC TO LIKELY POPS FOUND
EAST OF LK ONTARIO. SNOW ACCUMULATIONS TONIGHT WILL RANGE FROM AN
INCH OR SO FOR SITES EAST OF ROCHESTER TO UP TO 2 INCHES OVER THE
WEST.

IN TERMS OF TEMPERATURES...
AS HAS BEEN THE CASE THE SINCE THE LAST WEEK OF JANUARY...
TEMPERATURES TODAY WILL REMAIN BELOW NORMAL. H85 TEMPS FALLING TO
-14C WILL KEEP OUR HIGHS IN THE 20S...WITH ONLY THE WARMEST SPOTS IN
THE GENESEE VALLEY POSSIBLY REACHING 30. THESE VALUES WILL BE SOME 5
DEG F BELOW NORMAL MID FEB VALUES. FOR TONIGHT...THE CLOUD COVER AND
FALLING PCPN WILL KEEP TEMPS FROM FALLING TOO MUCH SO READINGS
SHOULD ONLY BOTTOM OUT IN THE TEENS AND LOWER 20S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ONE LOBE OF THE BROAD UPPER LOW WILL EXIT THE REGION ON SUNDAY BUT
RETAIN A WEST TO EAST ORIENTED UPPER TROUGH AND A MORE WESTERLY
SURFACE WIND ALONG THE LENGTH OF LAKE ONTARIO. BOUNDARY LAYER LAPSE
RATES DURING SUNDAY AFTERNOON AND EARLY NIGHT STEEPEN AND DEEPEN
SUFFICIENTLY TO EXPECT LAKE SNOWS TO SETTLE IN ACROSS THE TUG HILL
REGION. THIS AREA WILL BEAR WATCHING FOR HEAVIER SNOW GIVEN THE
LONGER FETCH OFF LAKE ONTARIO. WILL KEEP LIKELY POPS FOR THE EASTERN
LAKE ONTARIO REGION...AT LEAST TILL AROUND MIDNIGHT SUNDAY
NIGHT...THEN LOWER POPS OVERALL INTO MONDAY MORNING. THE WESTERN
SOUTHERN TIER WILL ALSO MAINTAIN LIKELY POPS FOR SNOW SHOWERS DURING
SUNDAY...DIMINISHING AFTER MIDNIGHT AS THE SURFACE AND UPPER RIDGE
LIFTS INTO THE AREA AHEAD OF THE OHIO VALLEY LOW.

THE COMPLEX UPPER LOW OVER THE NORTHEASTERN STATES AND EASTERN
CANADA WILL JOIN WITH ANOTHER CLOSED LOW DROPPING FROM THE UPPER
PLAINS ON SATURDAY EVENING TO THE LOWER OHIO VALLEY BY MONDAY
MORNING. WHILE THE DEPTH OF THE SYNOPTIC MOISTURE WILL REMAIN
SUFFICIENT FOR SCATTERED SNOW SHOWERS FOR MUCH OF THIS PERIOD ACROSS
ALL OF THE FORECAST AREA...THERE MAY BE A BREAK IN THE CHANCE OF
SNOW DURING MONDAY. THE PASSAGE OF THE PLAINS LOW TO THE SOUTH OF
OUR AREA AND WESTWARD RETROGRESSION OF THE CANADIAN LOW ACROSS
WESTERN QUEBEC WILL PLACE OUR REGION IN A SLIGHT RIDGE BETWEEN THE
LOW CENTERS...AND A REGION OF SUBSIDENCE. GFS IN PARTICULAR...SHOWS
THAT THE UPPER LOW CENTERS WILL PINWHEEL AROUND NEW YORK STATE ON
MONDAY AND MONDAY NIGHT...THUS HAVE LOWERED THE POPS TO SLIGHT
CHANCE ACROSS MUCH OF THE FORECAST AREA. WILL KEEP FLURRIES IN THE
FORECAST BUT SHOULD NOT EXPECT TO SEE AN ACCUMULATING SNOW. THE
BROAD CYCLONIC PATTERN RETURNS ON TUESDAY WITH BROAD BRUSHED
SCATTERED SNOW SHOWERS FOR THE ENTIRE FORECAST AREA.

THE COLD TREND CONTINUES WITH DAILY HIGHS IN THE MIDDLE TO UPPER 20S
EACH DAY...MAYBE SOME HIGHS HITTING 30 ON TUESDAY. LOWS WILL BE IN
THE TEENS EACH NIGHT...SOME LOW 20S CLOSER TO THE LAKES AND IN URBAN
AREAS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
BLOCKING PATTERN WILL PERSIST THROUGH THE LONG TERM PERIOD WITH AN
ELONGATED UPPER LOW EXTENDING FROM THE CANADIAN MARITIMES THROUGH
THE GREAT LAKES. THIS WILL RESULT IN A CONTINUED BROAD MOIST
CYCLONIC FLOW OVER THE REGION...LOOKS LIKE RIGHT THROUGH NEXT
WEEK.

WESTERN AND CENTRAL NEW YORK WILL REMAIN IN A PERSISTENT WEST
NORTHWESTERLY FLOW DURING THE PERIOD. THE POTENTIAL EXISTS FOR LAKE
EFFECT/UPSLOPE SNOWS IN THIS FLOW REGIME. 850 MB TEMPERATURES
GENERALLY IN THE -8C TO -12C RANGE WILL RESULT IN ONLY MARGINAL LAKE
DELTA T'S LIMITING INSTABILITY OVER THE LAKES. WE ARE PROBABLY
LOOKING AT A GOOD LIKELIHOOD FOR THESE TYPE OF SNOWS TO DEVELOP...
BUT ACCUMULATIONS AT THIS POINT LOOK LIMITED. PERIODIC WEAK
SHORTWAVES ROTATING AROUND THE PERIPHERY OF THE UPPER LOW COULD
INCREASE THE POTENTIAL FOR THESE SNOWS...BUT TIMING IS DIFFICULT
AT THIS POINT.

THIS FLOW PATTERN WILL ALLOW FOR A CONTINUE BELOW NORMAL TEMPERATURE
REGIME DURING THE PERIOD. EXPECT HIGHS IN THE UPPER TEENS TO MID 20S
WITH LOWS IN THE SINGLE DIGITS TO MID TEENS...WHICH ARE A GOOD 5
DEGREES BELOW NORMAL FOR MID FEBRUARY.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL BE IN PLACE THROUGH DAYBREAK ACROSS MOST OF WRN
AND NORTH CENTRAL NEW YORK AS STEADY SNOW SHOWERS FROM EARLIER IN
THE NIGHT HAVE SINCE WEAKENED AND MOVED SOUTHEAST OF THE REGION. THE
EXCEPTION TO THIS IS ACROSS THE WRN SOUTHERN TIER WHERE GENERALLY
MVFR CIGS (2500 FT) ARE IN PLACE.

ON SATURDAY...VFR CONDITIONS TO START THE DAY WILL GRADUALLY
DETERIORATE AS CIGS WILL ONCE AGAIN LOWER TO BETWEEN 1500 AND 2500
FT. THE LOWERING CIGS WILL BE ACCOMPANIED BY SNOW SHOWERS...WHICH
WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING. IFR
CIGS/VSBYS WILL THEN POSSIBLE AS WE HEAD INTO SATURDAY NIGHT.

OUTLOOK...
SATURDAY NIGHT AND SUNDAY...IFR TO MVFR WITH SOME SNOW.
MONDAY...CHANCE OF SNOW SHOWERS WITH VFR/MVFR CONDITIONS.
TUESDAY AND WEDNESDAY...VFR/MVFR IN SCATTERED SNOW SHOWERS.

&&

.MARINE...
NORTHWEST TO WESTERLY WINDS OF 10 TO 12 KNOTS EARLY TODAY WILL
INCREASE TO 15 TO 20 KNOTS AND BECOME SOLID WESTERLY TONIGHT. THIS
WILL LIKELY RAISE WAVES TO AN AVERAGE OF 4 FEET FROM HAMLIN BEACH TO
OSWEGO AND THEN AS WINDS RANGE FROM 20 TO 25 KNOTS...THE SMALL CRAFT
CRITERIA WAVE AREA WILL EXPAND OUT TO ENCOMPASS THE ENTIRE SOUTH
SHORE OF THE LAKE ON SUNDAY THROUGH AT LEAST MIDNIGHT SUNDAY NIGHT.
WINDS SHOULD DIE OFF ON MONDAY AS TWO REGIONS OF LOW PRESSURE TO THE
NORTH AND SOUTH OF THE LAKE WILL DISRUPT THE PRESSURE GRADIENT AND
RELAX THE WIND FIELD. WINDS AND WAVES SHOULD REMAIN BELOW SMALL
CRAFT CRITERIA FROM TUESDAY THROUGH THE REST OF THE WEEK.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO MIDNIGHT EST
         SUNDAY NIGHT FOR LOZ043-044.
         SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO MIDNIGHT EST
         SUNDAY NIGHT FOR LOZ042-045.

&&

SYNOPSIS...WCH
NEAR TERM...RSH
SHORT TERM...WCH
LONG TERM...JJR
AVIATION...RSH
MARINE...WCH
Hazardous weather outlook, Feb 12, 5:33 AM EST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
533 AM EST FRI FEB 12 2010

NYZ001>008-010>014-019>021-085-131045-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
533 AM EST FRI FEB 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-131045-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
533 AM EST FRI FEB 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.